Alert archive / Arkansas / Red Flag Warnings in 2020

Red Flag Warning 3, NWS Tulsa, OK

March 8, 20204 counties in Arkansas

NWS Tulsa, OK issued this red flag warning at Mar 8, 2020, 12:11 PM CDT for 4 counties in Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 8, 2020, 12:11 PM CDT (17:11 UTC)
Expired
Mar 8, 2020, 6:00 PM CDT
In force
6 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2927 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

698 
WWUS84 KTSA 081711
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
1211 PM CDT Sun Mar 8 2020

ARZ001-002-010-011-082300-
/O.NEW.KTSA.FW.W.0003.200308T1711Z-200308T2300Z/
Benton-Carroll-Washington AR-Madison-
1211 PM CDT Sun Mar 8 2020

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR
VERY DRY AND WINDY CONDITIONS FOR FAR NORTHWEST ARKANSAS...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect until 6 PM CDT this evening. 

* AFFECTED AREA...IN Arkansas, Benton, Carroll, Washington AR, 
  and Madison counties. 

* WIND...15 to 25 MPH with gusts to 35 MPH.

* HUMIDITY...Afternoon values 20 to 25 percent.

* TEMPERATURE...High temperatures in the mid to upper 60s.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
1 follow-up statement
245 
WWUS84 KTSA 082324
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
624 PM CDT Sun Mar 8 2020

ARZ001-002-010-011-090030-
/O.EXP.KTSA.FW.W.0003.000000T0000Z-200308T2300Z/
Benton-Carroll-Washington AR-Madison-
624 PM CDT Sun Mar 8 2020

...RED FLAG WARNING HAS EXPIRED FOR VERY DRY AND WINDY CONDITIONS
FOR NORTHWEST ARKANSAS...

While conditions still remain dry across the region, wind speeds
have come down some as we approach sunset. Therefore, the Red Flag
warning was allowed to expire.

$$

Lacy

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 8, 11:24 AM CDT, 47 minutes earlier.

Area forecast discussion, Mar 8, 11:24 AM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1124 AM CDT Sun Mar 8 2020

...UPDATE...

.DISCUSSION...
Eastern edge of stratus associated with returning low level
moisture has recently begun to mix out with prevailing mid and
high level cloudiness poised to increase through the day.
Dewpoints notably higher across E OK compared to yesterday with
lower humidities likely to remain across W AR through the
afternoon. Latest data continue to support high rain chance
tonight into Monday. Update will address cloud cover trends and
minor adjustments to fire weather parameters, otherwise fcst is
tracking well.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  55  71  41 /  10 100  90   0
FSM   69  53  66  47 /   0  80 100  30
MLC   66  55  69  46 /   0 100 100  10
BVO   67  54  69  38 /  10 100  80   0
FYV   67  52  62  44 /   0 100 100  50
BYV   68  52  61  43 /   0  80 100  50
MKO   66  54  66  42 /   0 100  90  10
MIO   68  52  64  39 /   0 100 100  20
F10   65  55  71  42 /  10 100 100   0
HHW   66  55  67  51 /   0  90 100  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
Hazardous weather outlook, Mar 8, 4:41 AM CDT, 7 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
441 AM CDT Sun Mar 8 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
441 AM CDT Sun Mar 8 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Late Morning.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...North of Interstate 40.
	ONSET...Late Morning.

DISCUSSION...
Near critical fire spread rates will be possible across portions
of northeast Oklahoma and far northwest Arkansas this afternoon,
largely in part due to strong and gusty southerly winds. Wind
gusts will range from 30 to 40 mph in northeast Oklahoma, with
gusts from 25 to 30 mph elsewhere. The lowest humidities this
afternoon will be found in areas with relatively lower wind
speeds, and this offset should slightly limit the overall threat,
especially compared to yesterday.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential...High Wind Potential.
TUESDAY THROUGH THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...Heavy Rain Potential.
SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
An active weather pattern will develop across the region for the
upcoming work week, featuring multiple chances for showers and
thunderstorms. Isolated thunderstorms will be possible Monday
afternoon and into the evening, with a brief lull expected during
the day Tuesday. Thunderstorm chances will increase once again
late Tuesday night and continue through Thursday night, especially
across southeast Oklahoma, as a front stalls across North Texas.
Most of the area will see thunderstorm chances Friday and into the
early part of the weekend as a strong upper level disturbance
moves through the area. Available moisture will support a heavy
rain threat during this time frame.

weather.gov/tulsa contains additional information.

Nearby

Red Flag Warnings in Arkansas, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.